See Alike in...

Alike App

Browser

Wilvye

694d

I think my meds aren't working, but every time I bring it up to my psychiatrist, she just raises the dose. What should I do?

Top reply
    • Wilvye

      685d

      Update, my phsycyatrist finally is allowing me to change my meds!!

    • whitephantom

      685d

      @Wilvye Congrats! Advocating for yourself can be difficult; I am proud of you 🥳

    • Wilvye

      685d

      Update, my phsycyatrist finally is allowing me to change my meds!!

    • Jitters

      693d

      As some one disabled by psych meds and irresponsible psychiatrists, find a better psych doctor and a good therapist. Research what they prescribe, and if you have the money genetic testing can tell you exactly which meds to avoid as you will most likely react poorly too. Wish this option was talked about or more affordable. But try to keep the dose low and come off a med slowly tapering before slowly titrating the next one. Learn about Akathisia and the Tardive movement disorders so you can look out for signs as it can be reversed if caught earl hope this helps.

    • DoodleDoodle

      693d

      I went through this too and I recommend changing to a different one if your current one isn't listening to you

    • whitephantom

      693d

      @Janie Wow, same. I quit Prozac cold turkey too. Not a good idea. Been on Cymbalta since 2014 and it's better for me because no withdrawal effects if I ever decide to go off it. Also it's not an SSRI, which most antidepressants are.

    • Janie

      693d

      My psychiatrists used to do this with Prozac, it took me going into a manic stage and stopping all of my meds cold turkey before they finally realized it wasn't the right med for me.(I wouldn't recommend that tho lol) If you truly don't feel like this medication is doing it's job it might be time to see a new psychiatrist or ask about weening off of it.

    • Chrys

      693d

      Trust your own judgement. Most doctors nowadays only go off of textbook experience. They don’t understand your body or how you feel and only you can truly gage what you feel should be in your body or not. If necessary, ask what the appropriate methods are for weaning off, then give your body some time to level again before attempting another medication if you’re hoping for one.

    • Sky42

      694d

      I would recommend seeing a different psychiatrist. if you can't, you might have to be assertive, if you haven't already. it's intimidating, but sometimes it's the only way to get them to listen

    • UnluckyUnicorn

      694d

      Can you see a different psychiatrist?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion